Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 86, NWS Paducah, KY

November 29, 2011Gallatin County, Wabash County, White County, Illinois

NWS Paducah, KY issued this river flood warning at Nov 29, 2011, 11:20 AM CST for Gallatin County, Wabash County, White County, Illinois. It took effect at Dec 2, 2011, 12:00 PM CST. It was in force for 31 days.

The area

The counties it named.

The facts

Issued
Nov 29, 2011, 11:20 AM CST (17:20 UTC)
In effect from
Dec 2, 2011, 12:00 PM CST
Expired
Jan 2, 2012, 12:00 AM CST
In force
31 days
Issued by
NWS Paducah, KY
Flood severity
Minor

Counties Gallatin County, IL, Wabash County, IL, White County, IL

The radar

The Evansville,IN radar (KVWX), 36 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at New Harmony (NHRI3). The gauge peaked at 17.13 ft at Dec 15, 2011, 6:00 AM CST.

actionminormoderate10152011/2911/3012/0112/0212/0312/0412/0512/0612/0712/0812/0912/1012/1112/1212/1312/1412/1512/1612/1712/1812/1912/2012/2112/2212/2312/2412/2512/2612/2712/2812/2912/3012/3101/0101/0201/03
Action stage
10 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03378500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Nov 29, 5:20 AM CST, 6 hours earlier.

Area forecast discussion, Nov 29, 5:20 AM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
520 AM CST TUE NOV 29 2011

.UPDATE...
FOR AVIATION AND ADVISORY SECTIONS ONLY.

&&

.DISCUSSION...
BANDING OF SNOW IN SEMO/ADVISORY AREA MAY CONTINUE A LITTLE WHILE
YET...BUT LATEST OBS SHOW IT CHANGING BACK TO RAIN AT POF WHILE IT
HAS JUST CHANGED TO SNOW AT CGI. RAIN REPORTED NORTH AND
EAST...FROM MDH TO FWC AND UPSTREAM AS WELL...AND THIS WARMER AIR
SHOULD BE WRAPPED AROUND THE LOW AND ADVECT INTO SEMO. THEREFORE
WILL CARRY-ON WITH INHERITED RAIN/CHC SN FORECAST FOR THE AREA
THIS AM AND LET ADVISORY EXPIRE A NATURAL DEATH.

SURFACE/BLAYER TEMPS ARE TRICKY B/C DESPITE WARMER AIR WRAPPING
ACROSS THE AREA...THERE IS SOME COOLER AIR ON THE PERIPHERY OF THE
FA TO OUR WEST. THIS COULD CAUSE SOME WINTRY PCPN THIS A.M. BUT
DRIER AIR INVADING THE COLUMN SHOULD BREAK THE PCPN UP ENOUGH TO
MINIMIZE ACCUMS TO LESS THAN AN INCH/GRASSY AREAS SO WE'LL REFRAIN
FROM ADVISORY EXPANSION FOR THESE REASONS.

CLEARING IS 2 COUNTIES AWAY AND SHOULD GRADUALLY WORK WEST TO
EAST...ON A SLIGHTLY QUICKER TIMING THAN INHERITED ACCORDING TO
00Z MODELS. SHOULD SEE ALL PRECIP OUT OF AREA/CLEARING SKY BY 06Z
TONIGHT (TUE NIGHT MIDNIGHT).

BEYOND THE NEAR TERM ACCEPTED INHERITED CR/INIT GRIDS AMIDST GOING
PACKAGE AND WILL MAKE APPROPRIATE COLLAB CHANGES.

&&

.AVIATION...
A MIX OF RAIN AND SNOW WILL MOVE OUT OF KCGI AROUND 15Z WITH MVFR
CIGS PREVAILING THROUGH MID DAY AT LEAST. AT KPAH EXPECT A RASN MIX
THROUGH MID MORNING WITH IFR SLOWLY TRANSITIONING TO MVFR BY MIDDAY.
FOR KEVV AND KOWB EXPECT RA MOST OF THE DAY WITH MVFR CONDITIONS
PREVAILING. VFR CONDITIONS WILL RETURN TO KCGI AND KPAH BY LATE AFTN
EARLY EVENING. VFR FOR KOWB AND KEVV AS WE APPROACH MIDNIGHT. EXPECT
GUSTY NORTH WINDS AT ALL SITES AGAIN TODAY RELAXING THE GUST AFTER
SUNSET A BIT.
&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Nov 29, 8:43 AM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
843 AM CST TUE NOV 29 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
843 AM CST TUE NOV 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NARROW BANDS OF SNOW WILL PRODUCE ONE TO THREE INCHES OF SNOW THIS
MORNING...MAINLY ACROSS FAR SOUTHERN ILLINOIS AND THE PURCHASE
AREA OF WEST KENTUCKY. THIS WILL LIKELY CAUSE SLICK ROADWAYS.
OUTSIDE OF THAT AREA...ACROSS THE REST OF SOUTHERN ILLINOIS AND
WEST KENTUCKY...ALONG WITH SOUTHWEST INDIANA...THE RAIN MAY MIX
WITH OR CHANGE TO SNOW AT TIMES THROUGHOUT THE MORNING AND INTO
THE EARLY AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF WINTRY PRECIPITATION TODAY ARE ENCOURAGED.

In the hours before

Special weather statement, Nov 29, 6:49 AM CST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
649 AM CST TUE NOV 29 2011

ILZ093-094-KYZ001>009-291500-
PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-
INCLUDING THE CITIES OF...MOUND CITY...METROPOLIS...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY
649 AM CST TUE NOV 29 2011

...SUNRISE SNOWFALL TO GREET MORNING COMMUTERS...

AT 645 AM...PADUCAH RADAR SHOWED A NARROW BAND OF MODERATE
SNOWFALL WORKING ITS WAY ACROSS THE OHIO RIVER AND INTO AND ACROSS
THE JACKSON PURCHASE AREA OF WESTERN KENTUCKY. SNOW WAS REDUCING
VISIBILITY TO 1 AND 1/2 MILE AT BARKLEY REGIONAL AIRPORT...WHERE
IT WAS MEASURING 1 TO 2 TENTHS OF AN INCH IN GRASSY AREAS.

THE SNOW IS WET SO WILL CONTAIN BIG FLAKES AND ACCUMULATE QUICKLY IN
THE GRASS...AND MAY MAKE FOR SLUSHY ROAD CONDITIONS ON THE MORNING
COMMUTE AS WELL. HOWEVER IT SHOULD NOT LAST TOO LONG...LIMITING
TOTAL ACCUMULATIONS TO AN INCH OR LESS GENERALLY.

BE CAREFUL ON THE MORNING COMMUTE. MOST TEMPERATURES ARE ABOVE
FREEZING BUT ELEVATED SURFACES LIKE BRIDGES AND OVERPASSES MAY
BE MORE SLICK THAN MAIN ROADS.
Special weather statement, Nov 29, 9:00 AM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
900 AM CST TUE NOV 29 2011

ILZ076>078-082-083-086-087-091-INZ081-082-085>088-KYZ010>022-
291800-
WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-HARDIN-
GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-CRITTENDEN-LYON-
TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-
DAVIESS-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL...
MCLEANSBORO...CARMI...HARRISBURG...SHAWNEETOWN...ELIZABETHTOWN...
FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...
ROCKPORT...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON
900 AM CST TUE NOV 29 2011

...RAIN CHANGING TO SNOW THIS MORNING ACROSS PARTS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WEST KENTUCKY...

AT 900 AM...A LARGE AREA OF RAIN AND SNOW WAS SITUATED EAST OF
INTERSTATE 57 IN SOUTHERN ILLINOIS...AS WELL AS MOST OF SOUTHWEST
INDIANA AND THE NORTHERN PENNYRILE REGION OF WEST KENTUCKY. THE
RAIN WILL LIKELY BEGIN MIXING WITH OR CHANGING OVER TO SNOW
SOMETIME THIS MORNING AND POSSIBLY LINGERING INTO EARLY AFTERNOON.
THE SNOW WILL ACCUMULATE IN SOME AREAS BUT AMOUNTS SHOULD BE AN
INCH OR LESS. THROUGH NOON...THE AREAS MOST LIKELY TO SEE
ACCUMULATING SNOWFALL WILL BE LOCATIONS EAST OF INTERSTATE 57 IN
SOUTHERN ILLINOIS...AS WELL AS WEST OF A LINE FROM HOPKINSVILLE TO
MADISONVILLE KENTUCKY TO EVANSVILLE INDIANA. THERE MAY SOME SLUSHY
OR SLICK SPOTS ON THE ROADWAYS...SO USE CAUTION WHILE DRIVING.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 8:07 AM CSTWinter Weather AdvisoryPAHBallard, Calloway, Carlisle, Fulton, Graves, Hickman and 3 more4 hr
Nov 29, 11:58 AM CSTRiver Flood WarningPAHDaviess4 days
Nov 29, 11:58 AM CSTRiver Flood WarningPAHMcCracken21 days
Nov 29, 11:58 AM CSTRiver Flood WarningPAHBallard, McCracken21 days
Nov 29, 11:58 AM CSTRiver Flood WarningPAHBallard, Carlisle, Fulton, Hickman21 days
Nov 28, 7:06 PM CSTWinter Weather AdvisoryPAHBollinger, Butler, Carter, New Madrid, Ripley, Stoddard and 1 more9 hr

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.